Alert archive / Virginia / Areal Flood Warnings in 2012

Areal Flood Warning 1, NWS Blacksburg, VA

February 29, 20127 counties in Virginia; Greenbrier County, Monroe County, West Virginia

NWS Blacksburg, VA issued this areal flood warning at Feb 29, 2012, 5:47 PM EST for 7 counties in Virginia; Greenbrier County, Monroe County, West Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 29, 2012, 5:47 PM EST (22:47 UTC)
Expired
Mar 1, 2012, 12:00 AM EST
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Alleghany County, VA, Bath County, VA, Botetourt County, VA, City of Covington, VA, City of Lexington, VA, Craig County, VA, Rockbridge County, VA, Greenbrier County, WV, Monroe County, WV

The radar

The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-02-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-02-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 313 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
313 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this areal flood warning went out at Feb 29, 3:50 PM EST, 1 hour 57 minutes earlier.

Area forecast discussion, Feb 29, 3:50 PM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 PM EST WED FEB 29 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL IMPACT THE REGION THROUGH TONIGHT AND
REACH THE EAST COAST BY LATE THURSDAY. ANOTHER LOW WILL APPROACH
FROM THE CENTRAL AND SOUTHERN PLAINS ON FRIDAY AND SATURDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 348 PM EST WEDNESDAY...
UPDATED ISC GRIDS AND ZONE TO INCLUDE TORNADO WATCH 52 IN EFFECT
UNTIL 10 PM.

AS OF 320 PM EST WEDNESDAY...
THE WARM FRONT WILL SLOWLY LIFT NORTH THIS EVENING INTO
TONIGHT... AS A COLD FRONT ADVANCES EAST ACROSS THE REGION. THE
ATMOSPHERE IS BEING MORE UNSTABLE ACROSS OUR REGION...WITH THIN OF
CLOUDS/BREAKS ACROSS THE WESTERN MOUNTAINS. THE 7H-5H LAPS RATES
ON THE 19Z SPC MESOSCALE ANALYSIS ARE 7 TO 7.5 ACROSS THE WESTERN
MOUNTAINS. LOW LEVEL WINDS INCREASE TONIGHT AND WITH THE HIGH
SHEAR ENVIRONMENT...ANY BAND OF THUNDERSTORMS MAY PRODUCE STRONG
GUSTY WINDS AND HAIL.

NAM/SREF...WRFARW-RNK AND EVEN THE GFS WERE SHOWING AREAS OF SHOWERS
AND THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT THAT IS FORECAST
TO COME THROUGH THE COUNTY WARNING AREA BY MIDNIGHT TONIGHT. EXPECT
THE MOST INTENSE STORMS AND THE THREAT OF HEAVIEST RAINFALL TO OCCUR
BETWEEN 21Z/4PM AND 03Z/10PM. WITH LOWER FFG CONSIDERED A FLOOD
WATCH FOR SOUTHEAST WEST VIRGINIA...BUT WITH FAST MOVING LINE
FLOODING MAY BE MORE LOCALIZED. WILL HAVE TO MONITOR AS AFTERNOON
PROGRESSES. COLDER AIR COMES IN TONIGHT BEHIND THE COLD FRONT.
USED A BLEND OF THE HRRR AND NAM FOR TEMPERATURES TONIGHT. LOWS WILL
RANGE FROM THE UPPER 30S IN THE NORTHWEST TO THE MID 50S IN THE
SOUTHEAST.

LOOKING AHEAD TO THURSDAY MORNING...THE COLD FRONT WILL BE WELL EAST
OF OUR AREA BY SUNRISE...AND BELIEVE ONLY ISOLATED SHOWERS...IF
ANY...WILL BE ALL THAT REMAIN ACROSS THE PIEDMONT AS HIGH PRESSURE
BUILDS IN FROM THE WEST. HIGH PRESSURE BUILD ACROSS THE MOUNTAINS
BY THURSDAY AFTERNOON. UNDER PLENTY OF SUNSHINE...HIGHS THURSDAY WILL
RANGE FROM THE MID 50S IN THE MOUNTAINS TO THE MID 70S IN THE
SOUTHEAST.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
AS OF 300 PM EST WEDNESDAY...
HIGH PRESSURE MOVES OVERHEAD THU EVENING THEN EAST TO THE COAST
FRIDAY MORNING. THIS SHOULD BE A PATTERN CONDUCIVE FOR COOLER
VALLEY/PIEDMONT TEMPS WITH SOME WARMING AFTER MIDNIGHT...TOWARD DAWN
WESTERN RIDGES PER INCREASING SE/S FLOW.

MODELS ARE SHOWING AGREEMENT OVERALL IN BRINGING INCREASING MOISTURE
AHEAD OF THE NEXT SYSTEM RAPIDLY NORTHWARD INTO OUR AREA FRIDAY
MORNING...AND WITH RETREATING HIGH...MAY SEE A IN-SITU WEDGE SET
UP...SO LOWERED HIGHS SOME FROM MOS FRIDAY IN THE TYPICAL WEDGE
AREAS. WILL SEE RAIN CHANCES INCREASE FROM SW TO NE BY AFTN WITH
FLOW BECOMING SOUTHERLY. DIFFERENCES DO COME INTO PLAY ON BREAKDOWN
OF THE WEDGE WITH GFS SLOWEST AND NAM FASTEST. ATTM...LEANED TOWARD
A GFS/ECMWF SOLUTION AS THE NAM SEEMS TOO FAST GIVEN POTENTIAL WAVE
FORMING ALONG THE WARM FRONT OFF THE NC COAST FRIDAY AFTN.

MODELS ARE TRYING TO SHOW A LULL BETWEEN THE WARM FRONTAL/WAA PRECIP
FRIDAY AFTN AND THE COLD FRONT PRECIP FRI NIGHT-SAT MORNING. FOR NOW
WILL GO WITH THAT LULL TO BE FRIDAY EVENING BASED ON MODEL/HPC
CONSENSUS BUT STILL WITH MOISTURE STREAMING RAPIDLY NE AHEAD OF THE
COLD FRONT WILL KEEP POPS IN THE CHANCE RANGE...THEN BUMP IT TO
CATEGORICAL IN THE WEST OVERNIGHT FRIDAY AND SWINGING THE FRONT
ACROSS BY SAT AFTN...DRYING FROM WEST TO EAST. THIS WILL BE ANOTHER
ACTIVE FRONT WITH THUNDERSTORMS AND HEAVIER RAINS POSSIBLE.
ATTM...SPC HAS A SLIGHT RISK TO OUR WEST FRI NIGHT AND TIMING OF
THIS LINE AT NIGHT MAY INHIBIT SVR THREAT....ALTHOUGH QLCS LOOKS
LIKE A GOOD BET WITH 50-60 KNOT LOW LVL JET AND POTENTIAL FOR SOME
SPINUPS GIVEN THE GFS FORECAST AND DIRECTIONAL SHEAR AROUND 12Z SAT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 308 PM EST WEDNESDAY...

SATURDAY EVENING THE BACK EDGE OF AN AREA OF PRECIPITATION
ASSOCIATED WITH SATURDAYS COLD FRONTAL PASSAGE WILL BE EXITING
SOUTHSIDE VIRGINIA...AND NEIGHBORING SECTIONS OF NORTH CAROLINA.
NORTHWEST FLOW BEHIND THE FRONT WILL HELP GENERATE SOME UPSLOPE
RAIN/SNOW SHOWERS ACROSS PARTS OF SE WV...THAT WILL ISOLATED IN
COVERAGE AND LAST THROUGH EARLY SUNDAY MORNING.

SUNDAY THROUGH MONDAY...OUR NEXT NORTHERN STREAM CLIPPER SYSTEM WILL
RACE THROUGH THE OHIO VALLEY AND THEN THE CENTRAL APPALACHIANS.
PRECIPITATION IS EXPECTED TO START AS RAIN SHOWERS ACROSS SE WV ON
SUNDAY AFTERNOON. DURING THE OVERNIGHT HOURS...LOOK FOR COVERAGE TO
SPREAD FARTHER EAST AND BECOME A MIX OF RAIN AND SNOW...THE THE BULK
OF THE SNOW CONFINED TO SE WV...NEIGHBORING COUNTIES OF SW VA...AND
THE NORTHERN MOUNTAINS OF NC. NORTHWEST FLOW ON THE BACK SIDE OF THE
SYSTEM WILL ALLOW FOR A CONTINUATION OF UPSLOPE RAIN/SNOW SHOWERS
ACROSS THE MOUNTAINS ON MONDAY THAT WILL TREND TO ISOLATE RAIN
SHOWERS BY THE AFTERNOON.

TUESDAY INTO WEDNESDAY...HIGH PRESSURE WILL BUILD OVER AND THEN EAST
OF THE REGION. THIS WILL ALLOW FOR AN END OF THE PRECIPITATION...AND
TREND TOWARDS MILDER CONDITIONS BY WEDNESDAY WITH SOUTHERLY FLOW
ESTABLISHING ITSELF. CLOUD COVER WILL ALSO INCREASE ON WEDNESDAY AS
LOW LEVEL FLOW GAINS A FETCH OF THE ATLANTIC AND MOISTURE IS
ADVECTED UPSLOPE ALONG THE CREST OF THE BLUE RIDGE.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
AS OF 1120 AM EST WEDNESDAY...

MVFR EXPECTED WITH POCKETS OF IFR/LIFR THIS AFTERNOON IN CLOUDS
AND CONVECTION. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
THIS AFTERNOON INTO TONIGHT. THE COLD FRONT WILL APPROACH BLF AND
LWB THIS EVENING AND SHOULD BE EAST OF LYH AND DAN BY 09Z. A BKN
LINE OF SHOWERS AND THUNDERSTORMS LIKELY TO ACCOMPANY THE FRONTAL
PASSAGE...WITH TEMPORARY IFR TO MVFR CONDITIONS. FOLLOWING THE
COLD FRONT EXPECT A RETURN TO VFR WEATHER FOR LATE TONIGHT INTO
THURSDAY.

ANOTHER WARM FRONT WILL AFFECT THE REGION FRIDAY...WITH POSSIBLE
MVFR CIGS. A STRONG COLD FRONT SHOULD ARRIVE IN THE LATE FRIDAY
NIGHT-SAT TIME FRAME RESULTING IN WIDESPREAD MVFR/IFR DUE TO
SHOWERS AND THUNDERSTORMS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/KK
SHORT TERM...WP
LONG TERM...DS
AVIATION...AMS/KK/PM
Hazardous weather outlook, Feb 29, 3:48 PM EST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EST WED FEB 29 2012

VAZ007-009>020-022>024-032>034-043-WVZ042>045-012100-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER-
348 PM EST WED FEB 29 2012

...TORNADO WATCH 52 IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER FRONT PUSHES IN BY SATURDAY. THIS SYSTEM MAY ALSO BRING A
THREAT OF SEVERE WEATHER WITH DAMAGING WINDS LATE FRIDAY NIGHT
INTO SATURDAY MORNING...IN ADDITION TO HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ001>006-018>020-VAZ035-044>047-058-059-012100-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
348 PM EST WED FEB 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING.
THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER COLD FRONT ARRIVES SATURDAY AND COULD BRING A POTENTIAL
FOR SEVERE THUNDERSTORMS...WITH THE MAIN THREAT BEING DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

In the hours before

Local storm report, Feb 29, 2:26 PM EST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
226 PM EST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     LIGHTNING        4 SSE HALIFAX           36.71N 78.89W
02/29/2012                   HALIFAX            VA   EMERGENCY MNGR

            LIGHTNING STRUCK AT THE SOUTH BOSTON DMV IN THE VICINITY
            OF A FLAG POLE. THE STRIKE CURLED FLASHING ALONG A
            WINDOW...BROKE A PIECE OF BRICK OFF THE BUILDING...BURNT
            ELECTRIC OUTLETS ON THE OPPOSING INTERIOR WALL...AND
            CAUSED A MALE TO BE THROWN OUT OF HIS CHAIR. HE WAS NOT
            INJURED.

&&

DS
Special weather statement, Feb 29, 4:53 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
453 PM EST WED FEB 29 2012

WVZ043-044-292230-
MONROE WV-SUMMERS WV-
453 PM EST WED FEB 29 2012

...A STRONG THUNDERSTORM WILL AFFECT MONROE AND SUMMERS COUNTIES...

AT 453 PM EST...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF BECKLEY...MOVING EAST AT 45 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR JUMPING BRANCH...AND ELLISON AROUND 500 PM...
BLUESTONE STATE PARK AROUND 505 PM...HINTON...AND BLUESTONE DAM
AROUND 510 PM...BUCK...AND HIX AROUND 515 PM...TALCOTT...AND
BALLENGEE AROUND 520 PM AND GLENRAY AROUND 525 PM.

LAT...LON 3773 8066 3770 8056 3754 8056 3756 8105
      3759 8110 3761 8107 3764 8107 3768 8100
      3772 8098 3772 8095 3770 8090 3774 8093
      3776 8092 3776 8067

DS
Special weather statement, Feb 29, 5:00 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 PM EST WED FEB 29 2012

VAZ019-020-023-024-WVZ045-292230-
ALLEGHANY VA-BATH VA-BOTETOURT VA-GREENBRIER WV-ROCKBRIDGE VA-
500 PM EST WED FEB 29 2012

...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...BATH...BOTETOURT...
GREENBRIER AND ROCKBRIDGE COUNTIES...

AT 457 PM EST...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 11 MILES
NORTHWEST OF WARM SPRINGS TO 4 MILES NORTH OF WHITE SULPHUR
SPRINGS...MOVING SOUTHEAST AT 50 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR LAKE MOOMAW AROUND 505 PM...NATURAL WELL
AROUND 510 PM...JORDAN MINES AROUND 515 PM...DOUTHAT STATE PARK
AROUND 520 PM AND YOST AROUND 525 PM.

LAT...LON 3805 7943 3758 7997 3761 8002 3766 8003
      3764 8007 3783 8039 3805 8015 3806 8011
      3807 7997 3810 7994 3813 7995 3815 7992
      3818 7992 3826 7983

DS
Local storm report, Feb 29, 5:15 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
515 PM EST WED FEB 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     5 NNE RUPERT            38.02N 80.66W
02/29/2012                   GREENBRIER         WV   911 CALL CENTER

            *** 1 INJ *** ONE TREE FELL ON A TRUCK TRAVELING PAST THE
            COAL MINE ON ANJEAN ROAD, ONE MINOR INJURY OCCURRED

&&

PW
Special weather statement, Feb 29, 5:41 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
541 PM EST WED FEB 29 2012

VAZ024-035-292330-
AMHERST VA-ROCKBRIDGE VA-
541 PM EST WED FEB 29 2012

...A STRONG THUNDERSTORM WILL AFFECT AMHERST AND ROCKBRIDGE
COUNTIES...

AT 539 PM EST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF ROCKBRIDGE BATHS...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR LOWESVILLE AROUND 550 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3793 7920 3789 7915 3785 7914 3782 7916
      3779 7909 3777 7906 3772 7906 3770 7901
      3763 7939 3809 7948

KK
Special weather statement, Feb 29, 5:44 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
544 PM EST WED FEB 29 2012

VAZ018-019-023-WVZ044-292315-
ALLEGHANY VA-BOTETOURT VA-CRAIG VA-MONROE WV-
544 PM EST WED FEB 29 2012

...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...BOTETOURT...CRAIG AND
MONROE COUNTIES...

AT 539 PM EST...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
NORTHWEST OF JORDAN MINES TO 6 MILES NORTH OF PAINT BANK...MOVING
EAST AT 50 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR JORDAN MINES AROUND 550 PM...ORISKANY
AROUND 600 PM...GALA AROUND 605 PM AND EAGLE ROCK AROUND 610 PM.

LAT...LON 3771 7967 3770 7967 3768 7967 3753 7992
      3762 8039 3776 8020

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 9:41 AM ESTSpecial Weather StatementRNKAmherst, Botetourt, Rockbridge, City of Buena Vista, City of Lexington64 min
Feb 29, 9:43 AM ESTSpecial Weather StatementRNKCharlotte32 min
Feb 29, 10:04 AM ESTSpecial Weather StatementRNKAppomattox, Bedford, Buckingham, City of Lynchburg56 min
Feb 29, 10:11 AM ESTSpecial Weather StatementRNKFranklin64 min
Feb 29, 10:32 AM ESTSpecial Weather StatementRNKCampbell43 min
Feb 29, 4:07 PM ESTSevere Thunderstorm WarningRNKAlleghany, Bath53 min
Feb 29, 4:23 PM ESTSevere Thunderstorm WarningRNKAlleghany38 min
Feb 29, 5:00 PM ESTSpecial Weather StatementRNKAlleghany, Bath, City of Covington30 min
Feb 29, 5:12 PM ESTSevere Thunderstorm WarningRNKGiles48 min
Feb 29, 5:17 PM ESTSevere Thunderstorm WarningRNKAlleghany, Bath, Rockbridge, City of Lexington28 min
Feb 29, 5:41 PM ESTSpecial Weather StatementRNKCity of Buena Vista49 min
Feb 29, 5:44 PM ESTSpecial Weather StatementRNKCity of Covington31 min
Feb 29, 6:15 PM ESTSevere Thunderstorm WarningRNKGiles26 min
Feb 29, 6:24 PM ESTSpecial Weather StatementRNKBuckingham36 min
Feb 29, 6:53 PM ESTSpecial Weather StatementRNKTazewell22 min
Feb 29, 4:34 PM ESTAreal Flood AdvisoryRNKGreenbrier, Mercer, Summers3 hr
Feb 29, 4:53 PM ESTSpecial Weather StatementRNKSummers37 min
Feb 29, 6:06 PM ESTSpecial Weather StatementRNKMercer24 min

Nearby

Areal Flood Warnings in Virginia, 2012Areal Flood Warnings in West Virginia, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.